Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 23, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Mar 30, 2020, 1:52 PM CDT for Wood County, Wisconsin. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2020, 1:52 PM CDT (18:52 UTC)
- Expired
- Apr 1, 2020, 6:40 AM CDT
- In force
- 41 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 132 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Biron Dam (BIRW3).
- Action stage
- 1015 ft
- Minor stage
- 1017 ft
- Moderate stage
- 1020 ft
- Major stage
- 1022 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
365 WGUS43 KGRB 301852 FLWGRB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Green Bay WI 152 PM CDT Mon Mar 30 2020 ...The National Weather Service in Green Bay WI has issued a Flood Warning for the following rivers in Wisconsin... Wisconsin River below Biron Reservoir affecting Wood County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. Additional information is available at www.weather.gov. The next statement will be issued late tonight by 500 AM CDT. && WIC141-311000- /O.NEW.KGRB.FL.W.0023.200330T1852Z-000000T0000Z/ /BIRW3.1.ER.200330T1640Z.200330T1810Z.000000T0000Z.NO/ 152 PM CDT Mon Mar 30 2020 The National Weather Service in Green Bay has issued a * Flood Warning for the Wisconsin River below Biron Reservoir. * From this afternoon until further notice. * At 1:10 PM CDT Monday the stage was 1017.1 feet. * Flood stage is 1017.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 1:10 PM CDT Monday was 1017.1 feet. * Forecast...No forecast is available for this location. * Impact...At 1017.0 feet, Widespread wooded lowland flooding. Water approaches a few homes on Shore Acres Drive in Biron. && LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973 $$ KJ
4 follow-up statements
679 WGUS83 KGRB 310248 FLSGRB Flood Statement National Weather Service Green Bay WI 948 PM CDT Mon Mar 30 2020 ...The Flood Warning continues for the following rivers in Wisconsin... Wisconsin River below Biron Reservoir affecting Wood County. Wisconsin River below Stevens Point affecting Portage County. Wisconsin River below Whiting Dam affecting Portage County. Wisconsin River below Wausau affecting Marathon County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/grb The next statement will be issued Tuesday afternoon by 100 PM CDT. && WIC141-311800- /O.CON.KGRB.FL.W.0023.000000T0000Z-000000T0000Z/ /BIRW3.1.ER.200330T1640Z.200331T0010Z.000000T0000Z.UU/ 948 PM CDT Mon Mar 30 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Wisconsin River below Biron Reservoir. * Until further notice. * At 7:10 PM CDT Monday the stage was 1017.2 feet. * Flood stage is 1017.0 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impact...At 1017.0 feet, widespread wooded lowland flooding. Water approaches a few homes on Shore Acres Drive in Biron. && LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973 $$ WIC097-311800- /O.CON.KGRB.FL.W.0018.000000T0000Z-000000T0000Z/ /STPW3.1.ER.200329T1527Z.200330T2110Z.000000T0000Z.UU/ 948 PM CDT Mon Mar 30 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Wisconsin River below Stevens Point. * Until further notice. * At 7:10 PM CDT Monday the stage was 1077.1 feet. * Flood stage is 1076.0 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impact...At 1076.0 feet, there is widespread flooding of wooded lowland areas. && LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967 $$ WIC097-311800- /O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/ /WTGW3.1.ER.200329T0755Z.200331T0010Z.000000T0000Z.UU/ 948 PM CDT Mon Mar 30 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Wisconsin River below Whiting Dam. * Until further notice. * At 7:10 PM CDT Monday the stage was 1054.3 feet. * Flood stage is 1053.0 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impact...At 1053.0 feet, widespread flooding in wooded land adjacent to the river. Floodwaters approach homes in low-lying areas on Park Drive west of Plover. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$ WIC073-311800- /O.CON.KGRB.FL.W.0014.000000T0000Z-000000T0000Z/ /WUUW3.1.ER.200329T0415Z.200330T0210Z.000000T0000Z.UU/ 948 PM CDT Mon Mar 30 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Wisconsin River below Wausau. * Until further notice. * At 9:10 PM CDT Monday the stage was 1167.6 feet. * Flood stage is 1167.0 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impact...At 1167.0 feet, waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$ Hykin
801 WGUS83 KGRB 311619 FLSGRB Flood Statement National Weather Service Green Bay WI 1119 AM CDT Tue Mar 31 2020 ...The Flood Warning continues for the following rivers in Wisconsin... Wisconsin River below Biron Reservoir affecting Wood County. Wisconsin River below Stevens Point affecting Portage County. Wisconsin River below Whiting Dam affecting Portage County. Wisconsin River below Wausau affecting Marathon County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued late tonight by 230 AM CDT. && WIC141-010730- /O.CON.KGRB.FL.W.0023.000000T0000Z-000000T0000Z/ /BIRW3.1.ER.200330T1640Z.200331T0310Z.000000T0000Z.NO/ 1119 AM CDT Tue Mar 31 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Wisconsin River below Biron Reservoir. * Until further notice. * At 10:10 AM CDT Tuesday the stage was 1017.3 feet. * Flood stage is 1017.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 10:10 AM CDT Tuesday was 1017.4 feet. * Forecast...No forecast is available for this location. * Impact...At 1017.0 feet, Widespread wooded lowland flooding. Water approaches a few homes on Shore Acres Drive in Biron. && LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973 $$ WIC097-010730- /O.CON.KGRB.FL.W.0018.000000T0000Z-000000T0000Z/ /STPW3.1.ER.200329T1527Z.200330T2110Z.000000T0000Z.NO/ 1119 AM CDT Tue Mar 31 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Wisconsin River below Stevens Point. * Until further notice. * At 10:10 AM CDT Tuesday the stage was 1076.6 feet. * Flood stage is 1076.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 10:10 AM CDT Tuesday was 1077.1 feet. * Forecast...No forecast is available for this location. * Impact...At 1076.0 feet, There is widespread flooding of wooded lowland areas. && LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967 $$ WIC097-010730- /O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/ /WTGW3.1.ER.200329T0755Z.200331T0010Z.000000T0000Z.NO/ 1119 AM CDT Tue Mar 31 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Wisconsin River below Whiting Dam. * Until further notice. * At 10:10 AM CDT Tuesday the stage was 1053.9 feet. * Flood stage is 1053.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 10:10 AM CDT Tuesday was 1054.3 feet. * Forecast...No forecast is available for this location. * Impact...At 1053.0 feet, Widespread flooding in wooded land adjacent to the river. Floodwaters approach homes in low-lying areas on Park Drive west of Plover. && LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973 $$ WIC073-010730- /O.CON.KGRB.FL.W.0014.000000T0000Z-000000T0000Z/ /WUUW3.1.ER.200329T0415Z.200330T0210Z.000000T0000Z.NO/ 1119 AM CDT Tue Mar 31 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Wisconsin River below Wausau. * Until further notice. * At 11:10 AM CDT Tuesday the stage was 1167.7 feet. * Flood stage is 1167.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 11:10 AM CDT Tuesday was 1167.9 feet. * Forecast...No forecast is available for this location. * Impact...At 1167.0 feet, Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$ KJ
174 WGUS83 KGRB 010246 FLSGRB Flood Statement National Weather Service Green Bay WI 946 PM CDT Tue Mar 31 2020 ...The Flood Warning continues for the following rivers in Wisconsin... Wisconsin River below Biron Reservoir affecting Wood County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/grb The next statement will be issued Wednesday afternoon by 1245 PM CDT. && WIC141-011800- /O.CON.KGRB.FL.W.0023.000000T0000Z-000000T0000Z/ /BIRW3.1.ER.200330T1640Z.200331T0310Z.000000T0000Z.UU/ 946 PM CDT Tue Mar 31 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Wisconsin River below Biron Reservoir. * Until further notice. * At 7:10 PM CDT Tuesday the stage was 1017.0 feet. * Flood stage is 1017.0 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impact...At 1017.0 feet, widespread wooded lowland flooding. Water approaches a few homes on Shore Acres Drive in Biron. && LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973 $$ SAC
604 WGUS83 KGRB 011140 FLSGRB Flood Statement National Weather Service Green Bay WI 640 AM CDT Wed Apr 1 2020 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Wisconsin River below Biron Reservoir affecting Wood County. WIC141-011245- /O.CAN.KGRB.FL.W.0023.000000T0000Z-200401T1140Z/ /BIRW3.1.ER.700119T0826Z.700119T0827Z.700119T0828Z.UU/ 640 AM CDT Wed Apr 1 2020 ...The Flood Warning for the Wisconsin River below Biron Reservoir has been cancelled... The Flood Warning is cancelled for the Wisconsin River below Biron Reservoir. * At 4:10 AM CDT Wednesday the stage was 1016.3 feet. * Flood stage is 1017.0 feet. * Forecast...The river will continue to slowly fall today. && LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973 $$ Bersch
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 30, 12:35 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 30, 12:35 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1235 PM CDT Mon Mar 30 2020 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 328 AM CDT Mon Mar 30 2020 A ridge of high pressure will build into the western Great Lakes region today, bringing a gradual decrease in clouds from west to east. It may take until late afternoon before the clearing reaches the lakeshore counties. Gusty north-northwest winds will persist across eastern WI through most of the day. High temperatures will range from around 40 degrees far northeast WI, to the lower 50s over parts of central WI. Developing northeast flow and CAA is expected to cause cloud cover to increase from east to west again tonight into Tuesday. A few models suggest the potential for light lake-enhanced precipitation near MTW late tonight, but will leave it out of the forecast for now, as over-water instability is weak (Lake-H8 delta-t's of 7-9 C). Lows tonight should range from around 20 far northwest to around 30 east. Highs on Tuesday should range from the upper 30s near the lakeshore to the 40s inland. .LONG TERM...Tuesday Night Through Sunday Issued at 328 AM CDT Mon Mar 30 2020 The ensemble means continue to point towards a relatively quiet pattern during the upcoming week, though are struggling with the details later in the week. The overall trend has been to slow the eastward progression of an upper low and associated cold front from the northern Rockies into the western Great Lakes in the Wednesday through Saturday time period. Will lean on the ensemble means for the later periods. Tuesday night through Wednesday night...Quiet conditions will continue on Tuesday night into Wednesday morning with a surface ridge axis bisecting the state. Still see signs of light northeast flow and ample low level moisture hanging around over the eastern half of Wisconsin that could lead to broken to overcast conditions. Deeper moisture will try to move into the area from the west on Wednesday afternoon into Wednesday night, but run into drier air in the process. As a result, removed precip chances on Wednesday and kept a low chance in the forecast for Wednesday night. But wouldn't be surprised if precip chances slow down further. Depending upon how thick the cloud cover is on Wednesday, afternoon highs could be cooler than advertised, particularly over eastern WI due to east flow off Lake Michigan. Rest of the forecast...The front finally starts to make some progress east during the Thursday night through Friday night time period. As a result, most of Thursday could end up dry. Further slowing of this system is possible, but guidance generally points towards Friday and Friday night being the highest chance of precip with the frontal passage. There may be a break in the precip chances for a short time behind the front, before another chance of precip arrives late in the weekend or early next week. && .AVIATION...for 18Z TAF Issuance Issued at 1235 PM CDT Mon Mar 30 2020 MVFR/VFR low clouds continue to rotate around the backside of the system that brought all the rain to northeast WI this past weekend. Central WI to see more sun this afternoon with a sct-bkn cumulus deck of 3500-5000 ft with these clouds briefly dissipating after sunset into the evening hours. Eastern WI to see more of a bkn deck of cigs in the 2500-3500 ft range that will persist until late afternoon or early evening. However, as winds turn northeast and CAA occurs, expect these clouds to redevelop/retrograde back to the west this evening such that cigs will return to the MVFR category from east to west, reaching central WI after midnight. These low clouds would then persist into Tuesday morning before rising into a VFR deck from late morning through Tuesday afternoon. && .HYDROLOGY... Issued at 328 AM CDT Mon Mar 30 2020 Runoff from recent heavy rain has caused some sites along the Wisconsin, Wolf, Peshtigo, Oconto and Embarrass Rivers to reach Flood Stage. A number of other locations have seen water levels go above bankfull. Water levels should continue to slowly rise early this week, and peak Tuesday or Tuesday night before starting to fall. Residents living near rivers or streams should closely monitor water levels and be prepared to seek higher ground if flooding becomes imminent. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......MPC AVIATION.......Kallas HYDROLOGY......Kieckbusch
Hazardous weather outlook, Mar 30, 3:35 AM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 335 AM CDT Mon Mar 30 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 335 AM CDT Mon Mar 30 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Hazardous conditions are expected near streams and rivers due to high water levels and fast flows. Minor flooding of low lying areas can be expected. Fast flows are also being reported below area dams. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Many rivers and streams will remain above bankfull or surpass flood stage through midweek. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-310845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 335 AM CDT Mon Mar 30 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. Kieckbusch/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:23 PM CDT | River Flood Warning | GRB | Marathon | 14 hr |
| Mar 30, 2:25 AM CDT | River Flood Warning | GRB | Marinette | 3 days |
| Mar 30, 7:37 AM CDT | River Flood Warning | GRB | Marinette | 51 hr |
| Mar 30, 1:15 PM CDT | River Flood Warning | GRB | Marinette | 10 days |
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.